MAUDE Adverse Event Report: BOVIE MEDICAL CORP BOVIE; LOOP ELECTRODE

BOVIE MEDICAL CORP BOVIE; LOOP ELECTRODE
Catalog Number ES43
Medical Device Problem Code Solder Joint Fracture (2324)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Customer gave the following information about the device: products were both from same lot number, 0121h.Product was inspected prior to surgery, however was not documented.The surgery was a leep procedure in area cervix.Customer was using the device in mode "pure cut at 50 watts" with unknown activation/resting intervals.Electrodes were used for 1.5-2 minutes.Note that per attached ifu, max power settings are 55 watts pure cut.Due to issue, customer used ball electrode to complete surgery.Patient was grounded successfully to grounding pad without complication.There was no injury or negative health consequence to occur due to the wire breaking.Customer stated return for further investigation is possible.Giving customer shipping label and rma to return products for further investigation (b)(6) 2022.Products were received through the rma room on (b)(6) 2022.Complaint was able to be confirmed for broken loop wire.Both returned products broke at the welding point of the wire to the t tube.Root cause is unable to be determined with accuracy at this time.However, it may be possible that : the extended activation of the electrode at a higher power setting led to a failure of the loop wire to t-tube weld.This was an isolated incident of a bad weld on the device from the manufacturing of the device.(this is the first complaint of its kind).This is an isolated event, and we will continue to track and trend for future complaintss.This can be seen as the final report.If additional information is obtained that alleges any additional patient involvement or additional information pertinent to the investigation, a follow up report will be submitted.
 
Event or Problem Description
The customer alleged that the electrode wire broke during a procedure for two devices of the same lot.The broken product was able to be removed without injury to the patient, but it did cause a delay in surgery.

Brand Name
BOVIE
Common Device Name
LOOP ELECTRODE
Manufacturer (Section D)
BOVIE MEDICAL CORP
5115 ulmerton road
clearwater FL 33760
Manufacturer (Section G)
BOVIE MEDICAL CORP
5115 ulmerton rd
clearwater FL 33760
Manufacturer Contact
brandi meath
3034 owen drive
antioch, TN 37013
6159645290
MDR Report Key15495921
Report Number3007208013-2022-00040
Device Sequence Number6068042
Product Code GEI
UDI-Device Identifier10607151056435
UDI-Public10607151056435
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K931338
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/01/2025
Device Catalogue NumberES43
Device Lot Number0121H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/22/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2022
Initial Report FDA Received Date09/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown